Alert archive / California / Wind Advisories in 2007
Wind Advisory 16, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Dec 3, 2007, 12:33 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2007, 12:33 PM PST (20:33 UTC)
- Expired
- Dec 3, 2007, 8:17 PM PST
- In force
- 8 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 032033 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1233 PM PST MON DEC 3 2007 ...GUSTY WINDS TO CONTINUE INTO TONIGHT... .A COLD FRONT WILL MOVE INTO CENTRAL CALIFORNIA TONIGHT. GUSTY SOUTH TO SOUTHEAST WINDS WILL INCREASE AS THE FRONT APPROACHES LATER THIS AFTERNOON. WINDS WILL BE ERRATIC THIS AFTERNOON AND EVENING...AND GENERALLY BECOME STRONGER BY TONIGHT. BE PREPARED FOR ISOLATED AND SUDDEN STRONG WIND GUSTS...BECOMING MORE WIDESPREAD BY TONIGHT. WINDS WILL DECREASE LATER TONIGHT AS THE COLD FRONT MOVES THROUGH THE AREA. CAZ013>015-063-064-066-068-040600- /O.NEW.KSTO.WI.Y.0016.071203T2033Z-071204T0600Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK- 1233 PM PST MON DEC 3 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. AREAS OF STRONG SOUTH TO SOUTHEAST WINDS BETWEEN 25 AND 35 MPH WILL CONTINUE THIS AFTERNOON. THERE WILL BE ISOLATED GUSTS OVER 45 MPH. GUSTY WINDS WILL BECOME MORE WIDESPREAD BY TONIGHT AS A COLD FRONT APPROACHES THE AREA TONIGHT. WIND GUSTS ARE EXPECTED TO BE STRONGER IN THE MOUNTAINS... ESPECIALLY OVER THE PEAKS AND RIDGES. LOCAL WIND GUSTS UP TO 50 MPH ARE POSSIBLE THIS EVENING AND TONIGHT. WINDS WILL DECREASE LATER TONIGHT AS THE COLD FRONT MOVES THROUGH THE AREA. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. APPROPRIATE MEASURES SHOULD ALSO BE TAKEN TO PREVENT PROPERTY DAMAGE THAT MAY OCCUR FROM EXPOSURE TO THE GUSTY WINDS. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JHM/SG
1 follow-up statement
000 WWUS76 KSTO 040417 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 817 PM PST MON DEC 3 2007 CAZ013>015-063-064-066-068-040530- /O.CAN.KSTO.WI.Y.0016.000000T0000Z-071204T0600Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK- 817 PM PST MON DEC 3 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. SOUTHERLY WINDS HAVE DECREASED OVER THE NORTHERN SACRAMENTO VALLEY...THE NORTHERN MOUNTAINS AND SURROUNDING FOOTHILLS AND LAKE COUNTY. ISOLATED WIND GUSTS TO 40 MPH OVER MOUNTAIN RIDGES ARE STILL POSSIBLE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 3, 9:40 AM PST, 2 hours 53 minutes earlier.
Area forecast discussion, Dec 3, 9:40 AM PST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 940 AM PST MON DEC 3 2007 .DISCUSSION... COMPOSITE RADARS INDICATE MAIN FRONTAL BAND OF PCPN OFF THE N COAST WITH COLDER CLOUD TOPS LIFTING NEWD INTO THE PAC NW. FRONTAL BOUNDARY IS TAPPING A VERY MOIST PW PLUME WITH CORE VALUES IN EXCESS OF 1.50 INCHES. FRONT/PW PLUME HAS BECOME ORIENTED MORE SW-NE DUE TO PACIFIC JET BUCKLING AROUND 140-150W THEN LIFTING NEWD INTO B.C. AND THE PAC NW. STRONG JET INTO THE PAC NW IS WHAT WE WOULD EXPECT IN A LA NINA YEAR. WITH THIS ORIENTATION...THE CLOUD MASS BISECTS NORCAL WITH CLOUD EDGE MAINLY FROM THE SFO BAY AREA-NEWD TOWARDS LASSEN PARK. THE FRONTAL BAND AND CLOUD EDGE EXPECTED TO MOVE SLOWLY EWD TODAY AS SHORT WAVE ENERGY VCNTY 44N/138W MOVES NEWD TOWARDS THE PAC NW. IR PIX SHOW A NARROW LINE OF ENHANCED CLOUD TOPS TO THE NW OF OUR FORECAST AREA WHICH MAY AFFECT OUR NWRN ZONES LATER TODAY...WITH GENERALLY LIGHT PCPN. EXAMINATION OF MESOWEST TEMPS IN SHASTA CO INDICATES THE COLDER AIR IN THE LOWER VALLEYS HAS FINALLY BEEN SCOURED OUT AND SNOW LEVELS WILL BE ABOVE 5-6 THOUSAND FEET. STRONG BAND OF MID LEVEL WINDS 60-70 KTS CONTINUES TO BE FORECAST OVER THE NRN MTNS THRU ABOUT 06Z TUE WITH STRONG N-S PRESSURE GRADIENTS. HESITANT TO GIVE UP ON WIND ADVSRY FOR THE MTNS ALL TOGETHER THOUGH ADVSRY WINDS ARE NOT WIDESPREAD. WOULD EXPECT SOME BETTER DOWNWARD MOMENTUM TRANSFER AS FRONTAL BAND MOVES ACROSS THE AREA TONITE. STILL APPEARS THE FRONTAL BAND/HEAVIER PCPN WILL SLIDE SEWD INTO OUR FORECAST AREA TONITE...REACHING THE I-80 CORRIDOR BY 12Z TUE. PCPN EXPECTED TO BLEED OFF RAPIDLY DURING THE DAY ON TUE DUE TO JET ENERGY EXITING TO THE E DURING THE DAY. THUS NOT MUCH IN THE WAY OF QPF FOR AREAS S OF THE 80/50 CORRIDOR WITH AREAS N OF THERE DOING MUCH BETTER. THE NAM/ETA BUFKIT QPFS LOOK REVERSED FOR RDD/SAC WITH .60 FOR RDD AND .10 FOR SAC. DRY WX EXPECTED ON WED...WITH MEDIUM RANGE MODELS INDICATING AN INTENSIFYING SHORT WAVE FROM THE ALEUTIANS POSSIBLY GIVING NORCAL A SHOT OF PCPN THU/FRI. JHM && .AVIATION... WARM FRONT MOVES ACROSS FAR NORTHERN CALIFORNIA BY 00Z...THEN A COLD FRONT MOVES FROM NORTH TO SOUTH ACROSS NORCAL TONIGHT. THE FRONT WILL BE ROUGHLY KACV-KRDD-KAAT AT 06Z...TO KSTS-KOVE-KBLU BY 12Z TONIGHT. VERY STRONG SOUTHWEST FLOW ALOFT WILL PERSIST THROUGHOUT THE DAY...WITH 70-80 KTS AT 700MB NORTH OF INTERSTATE 80. STRONG TURBULENCE POSSIBLE NEAR THE MOUNTAINS FOR MOST OF TODAY. THE FRONT WILL SPREAD A BAND OF MODERATE TO LOCALLY HEAVY SHOWERS INTO THE SHASTA COUNTY...MENDOCINO AND LASSEN PARK MOUNTAINS BY 06Z TONIGHT. EXPECT WIDESPREAD MVFR 3-5SM RA/+RA AND MOUNTAINS OBSCURED TONIGHT. SNOW LEVELS WILL BE ABOVE 8000 FEET. CLOUDS AND SHOWERS WILL ALSO INCREASE IN THE REDDING AND RED BLUFF AREAS BY 06Z. FOR THE CENTRAL VALLEYS SOUTH OF I-80 EXPECT VFR SCT-BKN250 TODAY. CLOUDS WILL INCREASE BKN050 WITH ISOLD -SHRA NEAR KSMF AND KSAC BY 06Z. GUSTY S-SE WINDS TO 30KTS POSSIBLE THRU 06Z TONIGHT IN THE CENTRAL VALLEYS TO FL050...THEN STRONG SOUTHWEST AT HIR ELEVATIONS. SG && .STO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL NOON PST TODAY FOR BURNEY BASIN/EASTERN SHASTA COUNTY-CLEAR LAKE/SOUTHERN LAKE COUNTY-MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-NORTHERN SACRAMENTO VALLEY-SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-WESTERN PLUMAS COUNTY/LASSEN PARK. &&
Hazardous weather outlook, Dec 3, 5:50 AM PST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 550 AM PST MON DEC 3 2007 CAZ013>019-063-064-066>069-041500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 550 AM PST MON DEC 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY STRONG GUSTY SOUTHERLY WINDS WILL CONTINUE THIS MORNING ACROSS THE INTERIOR OF FAR NORTHERN CALIFORNIA AS ANOTHER STRONG LOW PRESSURE SYSTEM MOVES INTO THE PACIFIC NORTHWEST. * WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A WEATHER SYSTEM WILL MOVE SLOWLY SOUTHWARD ACROSS NORTHERN CALIFORNIA ON TUESDAY BRINGING GENERALLY LIGHT PRECIPITATION TO THE REGION. ANOTHER STRONGER WEATHER SYSTEM IS FORECAST TO APPROACH THE REGION ON THURSDAY BRINGING THE POTENTIAL FOR MORE SIGNIFICANT PRECIPITATION ALONG WITH GUSTY WINDS TO THE REGION LATER THURSDAY INTO FRIDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.